Alert archive / Texas / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 7, NWS Fort Worth, TX
NWS Fort Worth, TX issued this severe thunderstorm warning at Jan 2, 2017, 5:28 AM CST for 4 counties in Texas. It was in force for 62 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jan 2, 2017, 5:28 AM CST (11:28 UTC)
- Expired
- Jan 2, 2017, 6:30 AM CST
- In force
- 62 min
- Issued by
- NWS Fort Worth, TX
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Freestone County, TX, Leon County, TX, Limestone County, TX, Robertson County, TX
The radar
The Ft Hood radar (KGRK), 143 km from the middle of the area, began a volume at 11:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jan 2, 5:58 AM CST | TSTM WND DMG | 5 Sse Buffalo, TX | DELAYED REPORT - A SMALL BARN WAS BLOWN ACROSS STATE HWY 75 NEAR GARLAND RD 5 MILES SSE OF BUFFALO. |
| Jan 2, 6:04 AM CST | TSTM WND DMG | Marquez, TX | 2 TO 4 INCH TREE LIMBS DOWN IN MARQUEZ |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 30 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jan 2, 1:39 AM CST | Severe Thunderstorm Watch | SPC | 59 days |
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 11.5 hours before the alert went out and 195 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1528 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 98 m²/s²
- 0-3 km storm-relative helicity
- 160 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
749
WUUS54 KFWD 021128
SVRFWD
TXC161-289-293-395-021230-
/O.NEW.KFWD.SV.W.0007.170102T1128Z-170102T1230Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Fort Worth TX
528 AM CST MON JAN 2 2017
The National Weather Service in Fort Worth has issued a
* Severe Thunderstorm Warning for...
Limestone County in central Texas...
Robertson County in central Texas...
Freestone County in central Texas...
Leon County in central Texas...
* Until 630 AM CST
* At 527 AM CST, severe thunderstorms were located along a line
extending from near Wortham to 8 miles north of Franklin to 11
miles southeast of Cameron, moving east at 50 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Severe thunderstorms will be near,
Mexia, Franklin and Wortham around 530 AM CST.
Hearne around 540 AM CST.
Fairfield around 555 AM CST.
Fairfield Lake State Park around 600 AM CST.
Centerville around 605 AM CST.
Other locations impacted by these severe thunderstorms include Leona,
Marquez, Tehuacana, Kirvin, Thornton, Streetman, Jewett, Normangee
and Oakwood.
THIS INCLUDES INTERSTATE 45 between MILE MARKERs 152 and 212.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection get inside a sturdy structure and stay away from
windows.
&&
LAT...LON 3110 9683 3122 9660 3181 9669 3180 9650
3201 9605 3179 9598 3169 9578 3160 9577
3160 9576 3165 9574 3165 9573 3163 9572
3146 9575 3132 9566 3127 9573 3109 9577
3109 9598 3096 9626 3075 9646 3070 9657
TIME...MOT...LOC 1127Z 266DEG 45KT 3176 9652 3114 9652 3079 9679
HAIL...<.75IN
WIND...60MPH
$$
302 follow-up statements
104
WWUS54 KFWD 021156
SVSFWD
Severe Weather Statement
National Weather Service Fort Worth TX
556 AM CST MON JAN 2 2017
TXC293-021204-
/O.CAN.KFWD.SV.W.0007.000000T0000Z-170102T1230Z/
Limestone TX-
556 AM CST MON JAN 2 2017
...THE SEVERE THUNDERSTORM WARNING FOR LIMESTONE COUNTY IS
CANCELLED...
The storms which prompted the warning have moved out of Limestone
County therefore the warning has been cancelled.
LAT...LON 3070 9657 3122 9640 3141 9624 3153 9632
3189 9630 3201 9605 3179 9598 3173 9587
3169 9587 3169 9578 3160 9577 3160 9576
3165 9573 3146 9575 3132 9566 3127 9573
3109 9577 3109 9598 3096 9626 3075 9646
TIME...MOT...LOC 1154Z 252DEG 51KT 3188 9610 3126 9610 3091 9637
$$
TXC161-289-395-021230-
/O.CON.KFWD.SV.W.0007.000000T0000Z-170102T1230Z/
Robertson TX-Freestone TX-Leon TX-
556 AM CST MON JAN 2 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 AM CST
FOR EASTERN ROBERTSON...FREESTONE AND LEON COUNTIES...
At 554 AM CST, severe thunderstorms were located along a line
extending from 7 miles north of Fairfield Lake State Park to 7 miles
west of Centerville to 10 miles southeast of Franklin, moving east at
60 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Fairfield, Buffalo, and Centerville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection stay inside a sturdy structure and keep away from
windows.
&&
LAT...LON 3070 9657 3122 9640 3141 9624 3153 9632
3189 9630 3201 9605 3179 9598 3173 9587
3169 9587 3169 9578 3160 9577 3160 9576
3165 9573 3146 9575 3132 9566 3127 9573
3109 9577 3109 9598 3096 9626 3075 9646
TIME...MOT...LOC 1154Z 252DEG 51KT 3188 9610 3126 9610 3091 9637
HAIL...<.75IN
WIND...60MPH
$$
92268
WWUS54 KFWD 021229
SVSFWD
Severe Weather Statement
National Weather Service Fort Worth TX
629 AM CST MON JAN 2 2017
TXC161-289-395-021238-
/O.EXP.KFWD.SV.W.0007.000000T0000Z-170102T1230Z/
Robertson TX-Freestone TX-Leon TX-
629 AM CST MON JAN 2 2017
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN ROBERTSON...FREESTONE
AND LEON COUNTIES WILL EXPIRE AT 630 AM CST...
The storms which prompted the warning have weakened and moved out of
the warned area, therefore the warning will be allowed to expire.
LAT...LON 3070 9657 3122 9640 3141 9624 3153 9632
3189 9630 3201 9605 3179 9598 3173 9587
3169 9587 3169 9578 3160 9577 3160 9576
3165 9573 3146 9575 3132 9566 3127 9573
3109 9577 3109 9598 3096 9626 3075 9646
TIME...MOT...LOC 1228Z 266DEG 45KT 3191 9562 3129 9562 3094 9589
$$
92What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jan 2, 1:58 AM CST, 3 hours 30 minutes earlier.
Area forecast discussion, Jan 2, 1:58 AM CST, 3 hours 30 minutes before
Area Forecast Discussion National Weather Service Fort Worth TX 158 AM CST Mon Jan 2 2017 .DISCUSSION... Convection is beginning to increase just west of the forecast area as a shortwave trough and its attendant cold front encounter increasingly moist and unstable air the farther east they progress. The expectation is that we will see an uptick in showers and storms west of the I-35 corridor during the next few hours. A few discrete cells will be possible early in the evolution of this convective activity, which means that quarter-sized hail and damaging winds will both be threats with any storms that become severe. But, chances are that storms will quickly develop upscale into a linear MCS as they approach I-35 10-12Z, shifting the severe threat to mostly damaging straight line winds. In both cases, an isolated tornado cannot be ruled out. Either way, moisture, shear and instability seem sufficient for strong to a few severe storms as the system marches across the region, and a severe thunderstorm watch has been issued for all but the northern-most counties or North Texas. The watch is valid until 15Z/9AM and I anticipate being able to trim counties from the watch from west to east as the morning progresses. Showers and storms will move east of the region by midday, leaving nice weather behind for the afternoon. The rest of the forecast will be focused on a couple of shots of Arctic air and the resulting below-normal temperatures. The first Arctic front will arrive during the day Tuesday, dropping temperatures 15 to 20 degrees by Tuesday evening. Lows ranging from the upper 20s northwest to around 40 southeast can be expected Wednesday morning, with Wednesday's highs generally in the 40s. A second push of cold air is expected on Thursday, which will drop the temperatures another 5 to 10 degrees, bringing widespread low temps in the 20s Thursday night/Friday morning. Model data from previous days had indicated that there would be enough moisture to produce some wintry precipitation, but the most recent model data has trended much drier. We have subsequently removed all mention of winter precipitation, but will certainly keep an eye on model trends regarding moisture and lift as we head through the week. The cold, dry weather will continue through the weekend, with a warm-up to near normal temperatures early next week. 30 && .AVIATION... /ISSUED 1120 PM CST Sun Jan 1 2017/ /06Z TAFs/ Concerns...MVFR/IFR cigs and thunderstorms tonight through Monday morning. Overall, there are not any significant changes to the TAFs. MVFR cigs will continue to overspread the region for the next few hours with a brief period of IFR cigs between 08-11Z. Some light fog may also reduce visbys to 3-5SM. A line of thunderstorms will move across the region early Monday morning, impacting the TAF sites between 10-15Z. These storms could be strong to severe with better chances for severe weather affecting KACT. Strong winds and hail are the main hazards with these storms overnight but an isolated tornado cannot be ruled out. In the wake of the line of storms, the winds will become westerly in the afternoon hours, and then southwesterly in the evening hours. VFR conditions are expected to prevail but a few hours of MVFR cigs may linger until the west winds reach the airports. Wind speeds behind the line are expected to be less than 12 kts. Looking a little farther beyond the valid TAF period, a front will arrive on Tuesday and breezy north winds are expected. JLDunn && .PRELIMINARY POINT TEMPS/POPS... Dallas-Ft. Worth 70 49 59 34 44 / 60 0 0 0 0 Waco 72 45 66 36 47 / 50 0 0 0 0 Paris 69 47 59 33 44 / 90 0 5 5 5 Denton 69 46 56 30 43 / 60 0 0 0 0 McKinney 69 47 58 32 43 / 70 0 0 0 0 Dallas 72 51 60 34 45 / 70 0 0 0 0 Terrell 71 47 62 35 45 / 80 0 0 0 0 Corsicana 70 48 65 37 47 / 80 0 0 0 0 Temple 73 46 68 36 48 / 50 0 0 0 0 Mineral Wells 70 45 57 29 44 / 30 0 0 0 0 && .FWD WATCHES/WARNINGS/ADVISORIES... None. && 79/30
Hazardous weather outlook, Jan 2, 2:48 AM CST, 2 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FORT WORTH TX 248 AM CST MON JAN 2 2017 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-030845- MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN- HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS- ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL- JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO- FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE- LEON-MILAM-ROBERTSON- 238 AM CST MON JAN 2 2017 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL TEXAS. .DAY ONE...TODAY AND TONIGHT. THUNDERSTORMS ARE LIKELY ACROSS THE ENTIRE REGION THIS MORNING. SOME STORMS MAY BECOME SEVERE WITH DAMAGING WINDS AND LARGE HAIL. AN ISOLATED TORNADO OR TWO IS ALSO POSSIBLE...WITH THE BEST CHANCES SOUTH OF THE INTERSTATE 20 CORRIDOR. ALL STORMS WILL MOVE EAST OF THE REGION BY MIDDAY. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS POSSIBLE ACROSS ALL OF NORTH AND CENTRAL TEXAS THIS MORNING BUT MOST LIKELY FOR AREAS SOUTH OF INTERSTATE 20.
In the hours before
Local storm report, Jan 2, 4:30 AM CST, 58 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTION
NATIONAL WEATHER SERVICE FORT WORTH TX
430 AM CST MON JAN 02 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0426 AM TSTM WND GST MCGREGOR 31.43N 97.42W
01/02/2017 M64 MPH MCLENNAN TX AWOS
MEASURED 64 MPH WIND GUST IN MCGREGORSpecial weather statement, Jan 2, 4:32 AM CST, 56 minutes before
Special Weather Statement
National Weather Service Fort Worth TX
432 AM CST MON JAN 2 2017
TXZ158-160-174-175-021130-
Robertson TX-Bell TX-Milam TX-Falls TX-
432 AM CST MON JAN 2 2017
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN BELL...SOUTHERN FALLS...
WESTERN ROBERTSON AND MILAM COUNTIES UNTIL 530 AM CST...
At 431 AM CST, Doppler radar was tracking strong thunderstorms along
a line extending from near Troy to near Granger. Movement was
southeast at 35 mph.
Winds in excess of 40 mph will be possible with these storms.
Locations impacted include...
Temple, Rockdale, Cameron, Little River-Academy, Troy, Bartlett,
Rosebud, Thorndale, Rogers, Calvert, Holland, Bremond, Lott,
Buckholts and Milano.
LAT...LON 3046 9715 3073 9727 3082 9750 3127 9730
3129 9664 3122 9659 3070 9669
TIME...MOT...LOC 1031Z 294DEG 32KT 3121 9726 3071 9747
30Special weather statement, Jan 2, 4:34 AM CST, 54 minutes before
Special Weather Statement National Weather Service Fort Worth TX 434 AM CST MON JAN 2 2017 TXZ118-021115- Tarrant TX- 434 AM CST MON JAN 2 2017 ...SIGNIFICANT WEATHER ADVISORY FOR TARRANT COUNTY UNTIL 515 AM CST... At 434 AM CST, Doppler radar was tracking a strong thunderstorm near White Settlement, moving northeast at 35 mph. Wind gusts up to 50 mph will be possible with this storm. PRECAUTIONARY/PREPAREDNESS ACTIONS... Frequent cloud to ground lightning is occurring with this storm. Seek a safe shelter inside a building or vehicle. && LAT...LON 3298 9703 3255 9704 3256 9755 3299 9754 TIME...MOT...LOC 1034Z 218DEG 32KT 3278 9751 30
Local storm report, Jan 2, 4:38 AM CST, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
438 AM CST MON JAN 02 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0431 AM TSTM WND GST WACO 31.55N 97.15W
01/02/2017 M66 MPH MCLENNAN TX ASOS
MEASURED 66 MPH WIND GUST AT WACO AIRPORTSpecial weather statement, Jan 2, 5:04 AM CST, 24 minutes before
Special Weather Statement National Weather Service Fort Worth TX 504 AM CST MON JAN 2 2017 TXZ118-119-021145- Dallas TX-Tarrant TX- 504 AM CST MON JAN 2 2017 ...SIGNIFICANT WEATHER ADVISORY FOR DALLAS AND EASTERN TARRANT COUNTIES UNTIL 545 AM CST... At 504 AM CST, Doppler radar was tracking strong thunderstorms along a line extending from near Grapevine to Mansfield. Movement was northeast at 40 mph. Wind gusts up to 50 mph will be possible with these storms. PRECAUTIONARY/PREPAREDNESS ACTIONS... Frequent cloud to ground lightning is occurring with these storms. Seek a safe shelter inside a building or vehicle. && LAT...LON 3255 9652 3255 9727 3298 9726 3298 9652 TIME...MOT...LOC 1104Z 245DEG 36KT 3295 9710 3258 9709 30
Local storm report, Jan 2, 5:12 AM CST, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
512 AM CST MON JAN 02 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0510 AM HAIL 1 SW MIDLOTHIAN 32.47N 96.99W
01/02/2017 E0.88 INCH ELLIS TX BROADCAST MEDIA
NICKEL SIZE HAIL 1 MILE SOUTHWEST OF MIDLOTHIANThe office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 2, 2:19 AM CST | Special Weather Statement | FWD | Mills | 26 min |
| Jan 2, 2:40 AM CST | Special Weather Statement | FWD | Comanche, Hamilton, Mills | 35 min |
| Jan 2, 2:53 AM CST | Severe Thunderstorm Warning | FWD | Comanche, Erath, Hamilton | 67 min |
| Jan 2, 3:21 AM CST | Special Weather Statement | FWD | Coryell, Lampasas | 39 min |
| Jan 2, 3:34 AM CST | Severe Thunderstorm Warning | FWD | Bell, Bosque, Coryell, Erath, Hamilton, Lampasas and 2 more | 56 min |
| Jan 2, 4:02 AM CST | Special Weather Statement | FWD | Hood, Parker | 28 min |
| Jan 2, 4:21 AM CST | Severe Thunderstorm Warning | FWD | Bosque, Hill, Hood, Johnson, Somervell | 54 min |
| Jan 2, 4:28 AM CST | Severe Thunderstorm Warning | FWD | Falls, Hill, Limestone, McLennan | 62 min |
| Jan 2, 4:32 AM CST | Special Weather Statement | FWD | Falls, Milam | 58 min |
| Jan 2, 4:34 AM CST | Special Weather Statement | FWD | Tarrant | 41 min |
| Jan 2, 4:56 AM CST | Severe Thunderstorm Warning | FWD | Ellis, Navarro | 64 min |
| Jan 2, 5:04 AM CST | Special Weather Statement | FWD | Dallas | 41 min |
| Jan 2, 5:22 AM CST | Severe Thunderstorm Warning | FWD | Collin, Dallas, Denton, Kaufman, Rockwall | 68 min |
| Jan 2, 5:34 AM CST | Severe Thunderstorm Warning | FWD | Henderson, Kaufman | 56 min |
| Jan 2, 5:46 AM CST | Special Weather Statement | FWD | Grayson | 44 min |
| Jan 2, 5:59 AM CST | Severe Thunderstorm Warning | FWD | Henderson, Hunt, Rains, Van Zandt | 61 min |
| Jan 2, 6:09 AM CST | Severe Thunderstorm Warning | FWD | Anderson | 51 min |
| Jan 2, 6:34 AM CST | Severe Thunderstorm Warning | FWD | Hopkins | 56 min |
| Jan 2, 6:38 AM CST | Special Weather Statement | FWD | Fannin | 37 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.